MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY
Model Number TV-AB3480-J
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Failure of Implant (1924); Rupture (2208)
Date of Event 07/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with an ovation ix stent graft system to treat an abdominal aortic aneurysm (aaa).It was reported that during the initial procedure the graft was difficult to demate, the implant was displaced and there was type 1a endoleak.This patient was not in routine follow-up care.Now, approximately six years post implant the physician reported that the aaa ruptured from a type 1 endoleak.Upon further review it appears there was a juxtarenal aneurysm that may have caused the rupture as there was no visible type 1a endoleak and the issue appears to be where that proximal crown is above the ovation ix fabric.The physician elected to implant a cook pmeg (physician modified endograft) (non-endologix) stent to resolve this event.The patient was reported as doing well post this secondary procedure.
 
Event or Problem Description
Clarification of reported event: the patient was initially implanted with an ovation ix stent graft system to treat an abdominal aortic aneurysm (aaa).It was reported that during the initial procedure the graft was difficult to demate, the implant was displaced and there was type 1a endoleak.This event was previously captured per patient id (b)(6).Patient was not in routine follow-up care.Now, approximately six (6) years post implant the physician reported that the aaa ruptured from a type 1 endoleak.Upon further review it appears there was a juxtarenal aneurysm that may have caused the rupture as there was no visible type 1a endoleak, and the issue appears to be where that proximal crown is above the ovation ix fabric.The physician elected to implant a cook pmeg (physician modified endograft) (non-endologix) stent to resolve this event.The patient was reported as doing well post this secondary procedure on (b)(6) 2022.Additional information per clinical assessment: during the initial implant procedure, a laceration occurred that required emergent repair.In addition, patient returned to the hospital twelve (12) days post initial procedure for blood transfusion and left groin hematoma evaluation.A separate report will be filed for this event under patient id (b)(6).
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type 1a endoleak, ruptured abdominal aortic aneurysm and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest the following occurred which were not included in the event as reported: a femoral artery laceration during the index procedure necessitating emergent repair, and blood transfusion with evaluation for postoperative left groin hematoma at twelve days post index procedure.These findings were discovered during an examination of the discharge summary dated (b)(6) 2016.No procedure-related harms were identified for this event in year 2022; device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.The final patient status was reported to be discharged to an acute rehabilitation facility on post operative day five.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5 describe event or problem.E1 physician information.G3 awareness date.H6 investigation finding codes; remove 3233.H6 investigation conclusion codes; remove 11.

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key15207323
Report Number3008011247-2022-00086
Device Sequence Number4717330
Product Code MIH
UDI-Device IdentifierM701TVAB3480J1
UDI-Public+M701TVAB3480J1/$$3190615FS03071636C
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberTV-AB3480-J
Device Catalogue NumberTV-AB3480-J
Device Lot NumberFS030716-36
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB, LOT # FS040116-46; OVATION IX ILIAC LIMB, LOT # FS121814-09; OVATION PRIME FILL POLYMER, LOT # FF031416-02
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexUnknown